Nonlinear local bending of FGM sandwich plates

Yang, Jie, Kitipornchai, Sritawat and Liew, Kim Meow (2008) Nonlinear local bending of FGM sandwich plates. Journal of Mechanics of Materials and Structures, 3 10: 1977-1992. doi:10.2140/jomms.2008.3.1977

Author Yang, Jie
Kitipornchai, Sritawat
Liew, Kim Meow
Title Nonlinear local bending of FGM sandwich plates
Journal name Journal of Mechanics of Materials and Structures   Check publisher's open access policy
ISSN 1559-3959
Publication date 2008
Year available 2008
Sub-type Article (original research)
DOI 10.2140/jomms.2008.3.1977
Open Access Status DOI
Volume 3
Issue 10
Start page 1977
End page 1992
Total pages 16
Place of publication Berkeley, CA United States
Publisher Mathematical Sciences Publishers
Collection year 2008
Language eng
Formatted abstract
This paper investigates the nonlinear local bending of a sandwich plate consisting of two composite laminated face sheets and a graded core subjected to a lateral patch load. It is assumed that the material composition of the graded layer varies symmetrically along the thickness direction according to a power law distribution. The present analysis is based on the first order shear deformation plate theory and von Karman nonlinear kinematics, with the interaction between the loaded face sheet and the graded core being modeled as an elastic plate resting on a Vlasov-type elastic foundation. A perturbation technique and Galerkin method are used to determine the nonlinear local bending response. Numerical results show that compared with conventional sandwich plates with a homogeneous soft core, the use of a functionally graded core can effectively reduce both the local deformation and interfacial shear stresses. A parametric study is performed to show the influences of the volume fraction index, Young’s modulus ratio, thickness of the graded core, boundary condition, and load position.
Keyword Functionally graded materials
Local bending
Nonlinear behavior
Sandwich struction
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Civil Engineering Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Wed, 29 Oct 2014, 12:03:05 EST by Jeannette Watson on behalf of School of Civil Engineering